MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548314
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent breast reconstruction revision with a mentor cpx 4 550cc breast tissue expander.Deflation on the left breast tissue expander was observed post procedure.The physician states there was a hole within the seam of the expander.As a result, the patient underwent removal and replacement with a similar mentor cpx 4 550cc breast tissue expander on (b)(6) 2018.
 
Additional Manufacturer Narrative
Device evaluation summary: the device was received at mentor with white fluid.The device appeared intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, analysis lab was precluded from further evaluating the device.No anomalies were observed.Complaint was not confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.A root cause failure analysis will not be conducted since the investigation of the reported failure could not confirm that an actual failure of the device to conform to expected performance had occurred.The device history record (dhr) for the lot number 7395601 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Initial allegation indicates the tissue expander had deflated.The device appeared intact.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the pids by stating that these devices should not be considered lifetime devices.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on (b)(6) 2018.The analysis has begun, but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed on (b)(6) 2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7987461
Report Number1645337-2018-06283
Device Sequence Number13840918
Product Code LCJ
UDI-Device Identifier00081317006619
UDI-Public00081317006619
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2020
Device Catalogue Number3548314
Device Lot Number7395601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer11/05/2018
12/18/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/29/2018
12/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;